California, 2005

Hail in California, August 1, 2005

August 1, 2005 · NWS VEF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 8:20 AM PST, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 1, 8:20 AM PST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PDT MON AUG 1 2005

.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER SOUTH CENTRAL PLAINS
THROUGH MID WEEK ALLOWING A MOIST SOUTHERLY FLOW TO CONTINUE INTO
THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WITHIN THE
MOIST AND UNSTABLE AIRMASS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN
NEAR OR BELOW NORMAL THROUGH THE WEEK.
&&

.UPDATE...PREVIOUS FORECAST LOOKS ON TARGET. NO CHANGES.
&&

.PREV DISCUSSION...
305 AM PDT MON AUG 1 2005

.SHORT TERM...THUNDERSTORM ACTIVITY HAD ESSENTIALLY ENDED ACROSS THE
CWA BY 11 PM LAST EVENING...HOWEVER...A FEW WEAK ISOLATED CELLS ARE
FIRING ALONG AN OLD OUTFLOW BOUNDARY IN SOUTHEAST LINCOLN COUNTY AS
OF 2 AM. THESE WILL LIKELY DISSIPATE BEFORE SUNRISE BUT WENT AHEAD
AND MENTIONED A SLIGHT CHANCE OF THUNDER IN THIS REGION THROUGH THE
EARLY MORNING HRS ANYWAY. UPPER HIGH PRESSURE CURRENTLY OVER
SOUTHEASTERN COLORADO SHIFTS EVER SO SLIGHTLY EAST BY TUESDAY AS AN
WEAK H5 TROUGH MOVES TO THE WEST COAST. THIS COULD POTENTIALLY SHUNT
THE MAIN MOISTURE PLUME FURTHER EAST AND BRING SOME ADDITIONAL
DRYING TO THE WESTERN CWA. WILL HAVE TO WATCH JUST HOW THIS PLAYS
OUT OVER THE NEXT COUPLE OF DAYS. LOOKING AT MODEL MOISTURE AND
STABILITY PARAMETERS REVEALS A SIMILAR SITUATION FOR BOTH TODAY AND
TUESDAY WITH INCH PREC WATER REACHING AS FAR NORTH AS SOUTHERN
LINCOLN CNTY AND NEGATIVE LIS AND MODERATE CAPE OVER MUCH OF THE
CENTRAL AND EASTERN CWA. PRETTY MUCH FOLLOWED THE NAM 336 K 850 TO
500 THETA E RIDGE LINE FOR SCATTERED/CHANCE THUNDERSTORM ACTIVITY
TODAY AND TUESDAY. MAINLY SLIGHT CHANCE TO THE WEST OF THAT. THIS
SEEMED TO WORK OUT PRETTY WELL IN DEFINING WHERE STORMS DEVELOPED
SUNDAY. NO FLASH FLOOD WATCH WILL BE ISSUED AS NO FOCUSING MECHANISM
APPARENT IN THE MODEL OR ENVIRONMENTAL DATA. HOWEVER...THUNDERSTORMS
THAT DO DEVELOP WILL LIKELY PRODUCE HEAVY RAIN AND GUSTY WINDS. ALSO
RUNNING TEMPERATURES A LITTLE WARMER TODAY...HOWEVER THIS WILL
DEPEND ON HOW FAST WE CLOUD UP.

.LONG TERM...FAIRLY STAGNANT PATTERN IN THE THURSDAY THROUGH SUNDAY
TIME FRAME WITH UPPER HIGH STRETCHING FROM ROUGHLY THE SOUTHERN
PLAINS BACK ACROSS THE CENTRAL ROCKIES INTO NORTHERN NEVADA. AS A
RESULT...MONSOON MOISTURE IS LIKELY TO REMAIN IN PLACE WITH A FAIRLY
UNSTABLE AIR MASS. DO NOT SEE ANY PRONOUNCED FEATURES WHICH WOULD
CAUSE ANY PARTICULAR DAY TO BE MORE ACTIVE THAN ANOTHER SO JUST
CONTINUED MAINLY SLIGHT CHANCE POPS THROUGH THE PERIOD. TEMPERATURES
SHOULD REMAIN FAIRLY STEADY AS WELL.

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT ALL TRAFFIC CORRIDORS
AND THE LAS VEGAS VALLEY THIS AFTERNOON AND EVENING. ERRATIC AND
GUSTY WINDS IN AND NEAR THUNDERSTORMS MAY CAUSE SUDDEN AND DRAMATIC
WIND SHIFTS. BRIEF HEAVY RAIN MAY ALSO ACCOMPANY THESE STORMS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

MORGAN/SALMEN/HARRISON
Hazardous weather outlook, Aug 1, 8:17 AM PST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 AM PDT MON AUG 1 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-021700-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
917 AM PDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...MONDAY.

THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE
FROM BARSTOW CALIFORNIA TO RACHEL NEVADA. SOME OF THE STORMS WILL
LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK.
SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND
EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MORGAN

The radar

The Santa Ana Mts radar (KSOX), 114 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, San Bernardino

When
August 1, 12:38 PM PST to 12:39 PM PST
Where
San Bernardino County, Yucca Vly
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.117, -116.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464767.